Imatinib Mesylate and Dermatology Part 2: A Review of the Cutaneous Side Effects of Imatinib Mesylate
March 2006 | Volume 5 | Issue 3 | Original Article | 228 | Copyright © 2006
Noah Scheinfeld MD
Cutaneous reactions to imatinib are common and occur in 9.5% to 69% of patients depending on the series reported. Maculopapular eruptions, erythematous eruptions, edema, and periorbital edema are the most common adverse events observed. Imatinib can also induce severe skin eruptions and generalized skin eruptions. Toxic epidermal necrolysis and Stevens Johnson syndrome has been linked to the use of imatinib. Imatinib has caused acute generalized exanthematous pustulosis. Purpuric vasculitis and mycosis fungoides-like reactions has occurred after imatinib use. Rarer side effects include: hypopigmentation, lichenoid reactions, pityriasiform eruptions, pityriasis rosea, psoriasis, reactivation or induction of porphyria cutanea tarda, neutrophilic eccrine hidradenitis, Sweet’s syndrome, erythema nodosum, EBV-positive cutaneous B-cell lymphoproliferative disease, possible induction of squamous cell, hyaline cell syringomas, follicular mucinosis, pseudolymphoma- type drug eruptions, and malpighian epitheliomas. Most cutaneous eruptions caused by imatinib do not necessitate discontinuance of imatinib and are usually self limited, despite continued treatment. Administration of oral or topical corticosteroids can ameliorate some of imatinib’s cutaneous side effects.
Purchase Original Article
Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.
Download the original manuscript as it was published in the JDD.
Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.
To get access to JDD's full-text articles and archives, upgrade here.
Save an unformatted copy of this article for on-screen viewing.
Print the full-text of article as it appears on the JDD site.→ proceed | ↑ close